MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY RESERVOIR 44111 VENTRICULAR BURR HOLE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVENTRICULAR

MEDTRONIC NEUROSURGERY RESERVOIR 44111 VENTRICULAR BURR HOLE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVENTRICULAR
Model Number 44111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Fever (1858); Muscular Rigidity (1968); Pain (1994); Swelling (2091); Vomiting (2144); Meningitis (2389)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient was implanted with the reservoir in mid (b)(6) 2016.On (b)(6) 2018, the patient underwent a drug infusion.On (b)(6), the patient had a fever and was vomiting.The emergency department observed rigidity of the patient¿s neck and swelling of the reservoir.Also, the patient seemed to have pain when touching the reservoir and alternate episodes of drowsiness.Grade 3 meningitis was suspected and a blood test was performed with normal result (short evolution time).A cerebrospinal fluid (csf) sample was obtained from the reservoir, which was turbid.The hospital admission was decided and intravenous antibiotic therapy with cefotaxime and vancomycin was started.On (b)(6), in the morning the patient only presented with low-grade fever.Given that the analysis of csf including gram was negative, it was decided to perform a lumbar puncture that showed cell elevation (around 1000/ml) at the expense of polymorphonuclear cells and hypoglycorrhachia.It was decided to remove the (b)(4) device by surgery on (b)(6) and the patient continued with intravenous antibiotics for approximately 15 days pending the result of the cultures.A brain nuclear magnetic resonance imaging was also performed and it did not show significant alterations or intracranial complications such as abscess or obstruction to the circulation of cerebrospinal fluid.The outcome of the event was reported as recovering/resolving.It was stated the patient's (b)(4) device and the procedural puncturing of the device may have contributed to the event.It was further stated that based on the information provided, meningitis was not suspected to be caused by the study drug.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the outcome of the event was updated to recovered/resolved on (b)(6) 2018.

Brand Name
RESERVOIR 44111 VENTRICULAR BURR HOLE
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVENTRICULAR
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8203277
Report Number2021898-2018-00595
Device Sequence Number13870646
Product Code LKG
UDI-Device Identifier00643169466746
UDI-Public00643169466746
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K833822
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number44111
Device Catalogue Number44111
Device Lot NumberE05469
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age12 YR